Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Northern Indiana

March 8, 2021

NWS Northern Indiana issued this small craft advisory at Mar 8, 2021, 3:39 AM EST. It took effect at Mar 8, 2021, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2021, 3:39 AM EST (08:39 UTC)
In effect from
Mar 8, 2021, 4:00 AM EST
Expired
Mar 8, 2021, 4:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

439 
WHUS73 KIWX 080839
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
339 AM EST Mon Mar 8 2021

LMZ043-046-081645-
/O.NEW.KIWX.SC.Y.0014.210308T0900Z-210308T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
339 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southwest wind 15 to 25 knots veering west 10 to
15 knots in the afternoon. Waves 2 to 4 feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
196 
WHUS73 KIWX 081509
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1009 AM EST Mon Mar 8 2021

LMZ043-046-082100-
/O.CON.KIWX.SC.Y.0014.000000T0000Z-210308T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1009 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest wind 15 to 25 knots veering west 10 to 15 
  knots in the afternoon. Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS73 KIWX 082055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
355 PM EST Mon Mar 8 2021

LMZ043-046-082200-
/O.EXP.KIWX.SC.Y.0014.000000T0000Z-210308T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
355 PM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Wind gust speeds have dropped below Small Craft Advisory 
threshold and will continue to diminish into tonight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:30 AM EST, 9 minutes earlier.

Area forecast discussion, Mar 8, 3:30 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
330 AM EST Mon Mar 8 2021

.SYNOPSIS...
Issued at 330 AM EST Mon Mar 8 2021

It will be warm and breezy today with highs into the lower to
middle 60s this afternoon. It will remain unseasonably warm
through Wednesday. Quite windy conditions are expected Wednesday
with southwest winds gusting to around 40 mph. Chances for rain
showers move in on Wednesday. More widespread, heavier showers
moves through Thursday and Thursday night. High temperatures cool
back into the 40s by the weekend.

&&

.SHORT TERM...(Today and Tonight)
Issued at 321 AM EST Mon Mar 8 2021

Strong low level warm air advection southwest flow this afternoon in
wake of warm front pushing east through the Great Lakes. Again favor
warmer side of guidance with 25 to 30F diurnal rebound, closer to
bias corrected CONSRAW for highs today in light of yesterdays lower
60s into central Illinois. Despite isodrosothermal gradient sliding
east as well through CWA, a low end fire weather concern exists with
minimum afternoon relative humidities into 30 to 35 percent range.
Fine fuel moisture at or above 9 percent along with moist ground
mitigating factors. Mid level shortwave dropping east-southeast
through Great Lakes to provide some morning altocumulus spreading
east of CWA this afternoon. Strong insolation leading to
superadiabatic lapse rates to 4 kft to mixdown gusts of at least 25
knots, potential peak wind gusts to 30 knots, this afternoon.
Winds quickly diminish this evening as shortwave ridge currently
over Dakotas enters western Upper Great Lakes.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 321 AM EST Mon Mar 8 2021

Positive tilted/strong trough digs to central Canada to southern
California by Thursday. Advance of deep Gulf of Mexico feed brings
plume of 8-9 g/kg mixing ratios into southern Great Lakes in advance
of frontal boundary replete with numerous frontal waves. Showers
into northwest CWA Wednesday, though best low level jet/instability
focus remains upstream/well west through northwest of CWA. As
northern stream shortwave presses southeast through Ontario, frontal
boundary sags into CWA on Thursday. Destabilization relegated
southwest of CWA on Thursday amid rain cooled airmass over Great
Lakes. Some concern though for period of heavy rainfall Thursday
amid precipitable water values near moving average maximum/1.25
inches. Residence time of higher moisture and low level
jet/instability focus remains along/south of I70 corridor such
that operational GFS qpf may be overdone this far north, with
preference lying towards EC/lower GEFS mean amounts. GFS has moved
towards EC with respect to late week developing split flow
pattern with southern stream cutoff. Frontal zone pushes south
into Tennessee Valley this weekend with north Texas cyclogenesis.
Surface low hooks into Upper Midwest early next week, EC remains
farthest west.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1245 AM EST Mon Mar 8 2021

VFR conditions persist through the TAF period, with no
precipitation expected. A warm front will lift northward across
the area, reaching central lower Michigan later this morning. As a
result, expect some LLWS at KSBN with a 40knot LLJ, and increasing
cloudiness, between high clouds and a deck of mid-level clouds
(one currently over KFWA area, the other around 7Kft just
entering western Lake Michigan and sinking southeastward).
Otherwise, wind gusts out of the southwest up to 25 knots are
expected this afternoon, with a few gusts up to 30 knots not out
of the question (lower confidence, so left out of TAFs for now).

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 7, 3:36 PM EST, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
336 PM EST Sun Mar 7 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-082045-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
336 PM EST Sun Mar 7 2021 /236 PM CST Sun Mar 7 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-082045-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
336 PM EST Sun Mar 7 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.